MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Headache (1880); Red Eye(s) (2038); Blurred Vision (2137); Visual Impairment (2138); Eye Irritation (4803)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown/ not provided.Date of event: unknown, not provided.Best estimate (b)(6) 2021.Manufacturer telephone number: (b)(4).Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted due to the patient could not pinhole to better than 20/40.There was no incision enlargement and no vitrectomy required.The patient is doing fine post-explant.Ab 20/40, ph 20/40 corrected distance, 20/30 intermediate, j3 refraction 20/30 -.25-.50, mac/oct (macular/optical coherence tomography) had normal pre and post -operative (op) scan.The explanted lens was replaced with aab00 iol, but the serial number is unknown.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: upon further review a duplicate file was received with new information of additional reason for explant blurred vision, foreign body sensation, irritation, headaches.Therefore, the following sections have been updated.Section h6: health effect: clinical code: 2137: blurred vision section h6: health effect: clinical code: 1869: foreign body sensation section h6: health effect: clinical code: 2038: red eyes section h6: health effect: clinical code: 1880: headache all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: 9/27/2021.Section h3.Device evaluated manufacturer? yes.Device evaluation: the product was received in the lens case of the replacement iol.Product was inspected.On the posterior side of the lens a concentric ¿deformation¿ is observed between the first and second diffractive rings counted from the optical center.The lens was additionally inspected by norm committee member.The following observations were made: the observed ¿deformation¿ was confirmed to be part of the lens design and does not reflect a lens defect.The returned lens was measured for mtf (measure true focus) value.The product meets mtf specifications per pzfr00v and rp6319r, refer to attachment 02.Based on the reported event, the following potential contributing factors were considered: miq (measuring image quality) data base has been reviewed and the results of the reported serial number is within specification.The complaint cannot be confirmed.The previously investigated complaint list amo-04-d014 was reviewed.There are no previously investigated complaint (pic) associated with these codes.The product investigation matrix amo-04-d024 rev07 was reviewed.Per complaint investigation procedure amo-04-s006 this complaint will be investigated as high risk, level 3 investigation.The complete complaint information is documented and the complaint coding is accurate.No escalations are required.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that code assigned in the 1st supplemental report submitted in section h6: health effect clinical code: red eyes 2038 is incorrect.Correct code should be hm-eye irritation: 4803.This report is submitted to correct this.Field below updated.Section h6: health effect clinical code:4803 (to capture eye irritation).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
van swietenlaan 5
groningen, groningen 9728 -NX
NL   9728 NX
MDR Report Key12243032
Report Number9614546-2021-07305
Device Sequence Number19749918
Product Code HQL
UDI-Device Identifier05050474750722
UDI-Public(01)05050474750722(17)240320
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/24/2021
04/12/2022
12/02/2023
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date11/17/2021
04/18/2022
12/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale